DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/12298

Title: Improved estimators for the selected location parameters
Authors: VELLAISAMY, P
PUNNEN, AP
Keywords: exponential populations
subset-selection
Issue Date: 2002
Publisher: SPRINGER-VERLAG
Citation: STATISTICAL PAPERS, 43(2), 291-299
Abstract: Let pi(i), i = 1, 2,..., k be k independent exponential populations with different unknown location parameters theta(i), i = 1, 2,..., k and common known scale parameter sigma. Let Y-i denote the smallest observation based on a random sample of size n from the i-th population. Suppose a subset of the given k populations is selected using the subset selection procedure according to which the population pi(i) is selected iff Y-i greater than or equal to Y-(1) - d, where Y-(1) is the largest of the Y-i's and d is some suitable constant. The estimation of the location parameters associated with the selected populations is considered for the squared error loss. It is observed that the natural estimator dominates the unbiased estimator. It is also shown that the natural estimator itself is inadmissible and a class of improved estimators that dominate the natural estimator is obtained. The improved estimators are consistent and their risks are shown to be O(kn(-2)). As a special case, we obtain the corresponding results for the estimation of theta((1)), the parameter associated with Y-(1).
URI: http://dx.doi.org/10.1007/s00362-002-0102-2
http://dspace.library.iitb.ac.in/xmlui/handle/10054/12298
http://hdl.handle.net/10054/12298
ISSN: 0932-5026
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback